Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 12, NWS Medford, OR

July 10, 20149 counties in Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this red flag warning at Jul 10, 2014, 2:18 PM PDT for 9 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at Jul 10, 2014, 3:00 PM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2014, 2:18 PM PDT (21:18 UTC)
In effect from
Jul 10, 2014, 3:00 PM PDT
Expired
Jul 11, 2014, 6:52 PM PDT
In force
28 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR

The radar

The Medford radar (KMAX), 76 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WWUS86 KMFR 102118
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
218 PM PDT THU JUL 10 2014


.INSTABILITY WILL INCREASE EAST OF THE CASCADES THIS AFTERNOON
RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS FOR PORTIONS OF
FIRE ZONES 624 AND 625. THUNDERSTORMS WILL DECREASE IN THESE ZONES THIS
EVENING AS WE LOSE DAYTIME HEATING, BUT ARE EXPECTED TO INCREASE AGAIN
TONIGHT AS MOISTURE AND INSTABILITY INCREASES FROM THE SOUTH.
ELSEWHERE...A SOUTH FLOW WILL BRING INCREASING MOISTURE AND
INSTABILITY TO NORTHERN CALIFORNIA AND SOUTHERN OREGON TONIGHT
INTO FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
SPREAD ACROSS NORTHERN CALIFORNIA AND SOUTHERN OREGON TONIGHT...THEN
THE FOCUS FOR THUNDERSTORMS WILL TO SHIFT INTO OREGON FRIDAY
AFTERNOON.


ORZ624-625-110930-
/O.NEW.KMFR.FW.W.0012.140710T2200Z-140712T0100Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
218 PM PDT THU JUL 10 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT FRIDAY FOR ABUNDANT
LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. 

* AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 

* THUNDERSTORMS...EXPECTED TO DEVELOP THIS AFTERNOON AND
  CONTINUING INTO EARLY THIS EVENING. THUNDERSTORMS WILL
  TEMPORALLY DECREASE TONIGHT...THEN INCREASE AGAIN LATE TONIGHT
  INTO FRIDAY. COVERAGE WILL INCREASE AS THE AFTERNOON PROGRESSES
  AND AGAIN LATE TONIGHT INTO FRIDAY. 


* LIGHTNING ACTIVITY LEVEL...3...DECREASING BRIEFLY TO 2 THIS
  EVENING...THEN INCREASING TO 3 TONIGHT INTO FRIDAY. 

* IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE 
  POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD 
  SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ616-617-619>623-110930-
/O.NEW.KMFR.FW.W.0012.140711T0700Z-140712T0100Z/
UMPQUA BASIN-UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
218 PM PDT THU JUL 10 2014

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT
FRIDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER
ZONES 616...617...619...620...621...622 AND 623...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT
FRIDAY. 

* AFFECTED AREA: FIRE WEATHER ZONES 622...621...623...616...
  617...620 AND 619 

* THUNDERSTORMS...EXPECTED TO DEVELOP LATE THIS EVENING AND
  CONTINUING THROUGH FRIDAY AFTERNOON. COVERAGE WILL INCREASE
  EARLY FRIDAY MORNING AND CONTINUE INTO FRIDAY AFTERNOON.

* LIGHTNING ACTIVITY LEVEL...STARTS OUT AS 1 BUT EXPECTED TO
  INCREASE 2 BY FRIDAY MORNING THEN TO 3 BY FRIDAY AFTERNOON.

* IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE 
  POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD 
  SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ280>282-284-285-110930-
/O.NEW.KMFR.FW.W.0012.140711T0700Z-140712T0100Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
218 PM PDT THU JUL 10 2014

...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT
FRIDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER
ZONES 280...281...282...284 AND 285...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT
FRIDAY. 

* AFFECTED AREA: FIRE WEATHER ZONES 281...285...282...284 AND 
  280 

* THUNDERSTORMS...ISOLATED LATE THIS AFTERNOON INTO THIS EVENING.
  COVERAGE WILL INCREASE TONIGHT AND CONTINUE THROUGH FRIDAY
  MORNING. 

* LIGHTNING ACTIVITY LEVEL...STARTS OUT AS 1 BUT EXPECTED TO
  INCREASE TO 3 LATE TONIGHT THROUGH FRIDAY MORNING. 

* IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE 
  POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD 
  SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
798 
WWUS86 KMFR 110940
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 AM PDT FRI JUL 11 2014

ORZ624-625-112145-
/O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
240 AM PDT FRI JUL 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES
624 AND 625...

* AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625

* THUNDERSTORMS...EXPECTED TO DEVELOP THIS MORNING THEN CONTINUE
  INTO EARLY THIS EVENING. COVERAGE WILL INCREASE THROUGH THIS
  AFTERNOON.

* LIGHTNING ACTIVITY LEVEL...3.

* IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE 
  POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD 
  SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ616-617-619>623-112145-
/O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/
UMPQUA BASIN-UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
240 AM PDT FRI JUL 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES
616...617...619...620...621...622 AND 623...

* AFFECTED AREA: FIRE WEATHER ZONES 622...621...623...616... 
  617...620 AND 619

* THUNDERSTORMS...EXPECTED TO DEVELOP THIS MORNING THEN CONTINUE
  INTO EARLY THIS EVENING. COVERAGE WILL INCREASE THROUGH THIS
  AFTERNOON.

* LIGHTNING ACTIVITY LEVEL...2 THIS MORNING...INCREASING TO 3 BY
  THIS AFTERNOON.

* IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE 
  POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD 
  SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ280>282-284-285-112145-
/O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
240 AM PDT FRI JUL 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES
280...281...282...284 AND 285...

* AFFECTED AREA: FIRE WEATHER ZONES 281...285...282...284 AND 
  280

* THUNDERSTORMS...EXPECTED TO DEVELOP THIS MORNING THEN CONTINUE
  INTO EARLY THIS EVENING. COVERAGE WILL INCREASE THROUGH THIS
  AFTERNOON.

* LIGHTNING ACTIVITY LEVEL...2 THIS MORNING...INCREASING TO 3 THIS
  AFTERNOON INTO THIS EVENING.

* IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE 
  POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD 
  SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
889 
WWUS86 KMFR 112131
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
231 PM PDT FRI JUL 11 2014

.ENOUGH INSTABILITY STILL EXIST FOR ISOLATED THUNDERSTORMS TO
DEVELOP INTO EARLY THIS EVENING FOR PORTIONS OF THE AREA. THERE IS
STILL A CHANCE FOR SCATTERED STORMS IN A FEW LOCATIONS. STORMS
ARE EXPECTED TO DECREASE AND END LATER THIS EVENING.

ORZ624-625-120100-
/O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
231 PM PDT FRI JUL 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES
624 AND 625...

* AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 

* THUNDERSTORMS...ISOLATED INTO EARLY THIS EVENING. ALTHOUGH
  SCATTERED STORMS ARE POSSIBLE IN PARTS OF THE REGION. 

* LIGHTNING ACTIVITY LEVEL...3.

* IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE 
  POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD 
  SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ616-617-619>623-120100-
/O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/
UMPQUA BASIN-UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
231 PM PDT FRI JUL 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES
616...617...619...620...621...622 AND 623...

* AFFECTED AREA: FIRE WEATHER ZONES 622...621...623...616...
  617...620 AND 619 

* THUNDERSTORMS...ISOLATED INTO EARLY THIS EVENING. ALTHOUGH
  SCATTERED THUNDERSTORMS ARE POSSIBLE IN PARTS OF THE AREA.

* LIGHTNING ACTIVITY LEVEL...3

* IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE 
  POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD 
  SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ280>282-284-285-120100-
/O.CON.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
231 PM PDT FRI JUL 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES
280...281...282...284 AND 285...

* AFFECTED AREA: FIRE WEATHER ZONES 281...285...282...284 AND 
  280 

* THUNDERSTORMS...ISOLATED INTO EARLY THIS EVENING. ALTHOUGH
  SCATTERED STORMS ARE POSSIBLE IN PARTS OF THE AREA. 

* LIGHTNING ACTIVITY LEVEL...3

* IMPACTS...LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE 
  POTENTIAL TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD 
  SPREAD QUICKLY DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
380 
WWUS86 KMFR 120043
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
543 PM PDT FRI JUL 11 2014

CAZ281-282-ORZ616-617-619>625-120145-
/O.CAN.KMFR.FW.W.0012.000000T0000Z-140712T0100Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-UMPQUA BASIN-
UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
543 PM PDT FRI JUL 11 2014

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 281...
282...616...617...619...620...621...622...623...624 AND 625...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG
WARNING.

$$

CAZ280-284-285-120300-
/O.EXT.KMFR.FW.W.0012.000000T0000Z-140712T0300Z/
WESTERN KLAMATH NATIONAL FOREST-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
543 PM PDT FRI JUL 11 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...
EASTERN 284 AND WESTERN 285...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* AFFECTED AREA: FIRE WEATHER ZONES 280...EASTERN 284 AND WESTERN
  285.

* THUNDERSTORMS: ISOLATED TO SCATTERED THROUGH EARLY THIS EVENING.

* LIGHTNING ACTIVITY LEVEL...3

* IMPACTS: LIGHTNING STRIKES ON VERY DRY FUELS HAVE THE POTENTIAL
  TO PRODUCE MULTIPLE NEW FIRE STARTS THAT COULD SPREAD QUICKLY
  DUE TO DRY FUEL CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

SPILDE 

VISIT US AT WWW.WEATHER.GOV/MEDFORD
194 
WWUS86 KMFR 120152
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
652 PM PDT FRI JUL 11 2014

CAZ280-284-285-120300-
/O.CAN.KMFR.FW.W.0012.000000T0000Z-140712T0300Z/
WESTERN KLAMATH NATIONAL FOREST-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
652 PM PDT FRI JUL 11 2014

...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY
FUELS FOR FIRE ZONES 280...284 AND 285...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

$$

SPILDE 

VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 10, 5:29 AM PDT, 8 hours 49 minutes earlier.

Area forecast discussion, Jul 10, 5:29 AM PDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
529 AM PDT THU JUL 10 2014

UPDATED AVIATION...MARINE AND FIRE WEATHER SECTIONS

.DISCUSSION...SHORT TERM...THE UPPER LEVEL RIDGE SHOWS NO SIGN OF
ABATING THIS WEEK. AS A RESULT HIGH TEMPERATURES WILL HOVER NEAR
100 FOR VALLEYS WEST OF THE CASCADES. DEW POINTS CONTINUE TO BE
HIGH FOR THE SEASON AND THIS WILL PROVIDE FOR THE POTENTIAL ENERGY
FOR ANY STORM DEVELOPMENT. THE FORECAST CHALLENGE THEN DEPENDS ON
HOW MUCH CLEARING AND WHETHER/WHEN SHORT WAVE DISTURBANCES MOVE
ACROSS THE FORECAST AREA.

FOR TODAY ANOTHER ROUND OF THE MONSOONAL MOISTURE SPREAD NORTH
INTO THE NORTHERN SACRAMENTO VALLEY...JUST SOUTH OF OUR FORECAST
AREA ALTHOUGH BOTH MODELS SHOW A FINGER OF MOISTURE SWINGING NORTH
INTO SOUTHERN LAKE AND KLAMATH COUNTY. MOST OF OUR FORECAST AREA
WILL HAVE PLENTY OF SUNSHINE FOR MOST OF TODAY. THIS MEANS THERE
IS A GOOD CHANCE FOR THUNDERSTORM TO BREAK OUT ACROSS
SISKIYOU/MODOC COUNTY AND INTO KLAMATH/LAKE COUNTIES. LACK OF
STRONG SHORT WAVE TRIGGERS MEAN COVERAGE OF THESE STORMS SHOULD BE
ISOLATED ALTHOUGH LOCAL STORMS COULD STILL PRODUCE PLENTY OF
LIGHTNING. IF WE GO BY THE THETA-E FIELD..A FEW STORMS COULD
STRAY INTO SOUTHERN JACKSON COUNTY. THURSDAY NIGHT MORE MOISTURE
WILL SPREAD INTO OUR FORECAST AREA AND THIS WILL TRANSLATE INTO
MORE CLOUD COVER. THIS WILL MAKE FOR A TRICKY FORECAST FOR FRIDAY.

ON FRIDAY...BOTH MODELS SHOW TWO DECENT STRENGTH SHORT WAVES
MOVING THROUGH OUR FORECAST AREA. THE FIRST SHORT WAVE WILL BE
MOVING UP THE SIERRA NEVADA INTO THE WARNERS FRIDAY MORNING. THIS
SHORT WAVE IS FORECAST TO MOVE NORTH ACROSS KLAMATH COUNTY INTO
DESCHUTES COUNTY BY FRIDAY EVENING. A SECOND SHORT WAVE WILL MOVE
INTO SW SISKIYOU COUNTY AROUND MID MORNING OF FRIDAY AND THEN
NORTH THROUGH JOSEPHINE COUNTY INTO DOUGLAS COUNTY BY THE END OF
THE DAY. THE AIR MASS WILL BE MUCH MORE UNSTABLE WITH HIGH
PRECIPITABLE WATER. THE NAM IS FORECASTING AROUND 1.50" FOR WEST
OF THE CASCADES AND AROUND 1.00" EAST. IN ADDITION WE WILL ALSO
HAVE SOLID CLOUD DECK. AT PRESENT THE BEST SCENARIO IS TOWARD
SHOWERS WITH EMBEDDED THUNDERSTORMS..SOME OF WHICH MAY PRODUCE
MODERATE TO HEAVY SHOWERS. HAVE REFRAINED FROM ISSUING ANY FIRE
WEATHER PRODUCT AS FUELS MAY BECOME LESS RECEPTIVE FROM THE RAIN.
HOWEVER DAY SHIFT METS WILL NEED TO ASSESS THIS SITUATION MORE
CLOSELY.

WARM AND MOIST AIR MASS CONTINUES INTO SATURDAY UNDER SOUTH TO
SOUTHWEST FLOW. THERE DOESN'T APPEAR TO BE ANY STRONG SHORT WAVE IN
THE FLOW TO GENERATE MORE THAN ISOLATED THUNDERSTORM COVERAGE AT
THIS TIME. /FB

LONG TERM (FROM WEDNESDAY DAY SHIFT)...A SOUTHERLY FLOW ALOFT
PERSISTS INTO THE WEEKEND WITH ANOTHER LOW OFFSHORE OF
CALIFORNIA APPROACHING ON SUNDAY. ISOLATED THUNDERSTORMS REMAIN IN
THE FORECAST IN THIS PATTERN. A RIDGE ALOFT BEGINS TO BUILD EARLY
NEXT WEEK WHICH MEANS AN ENHANCEMENT OF THE SUMMER HEAT AND LESS
THUNDERSTORM ACTIVITY.

&&

.AVIATION...BASED ON THE 10/12Z TAFS...MVFR EXISTS IN PORTIONS OF
COOS COUNTY THIS MORNING, BUT WITH A WEDGE OF CLEAR RIGHT AROUND THE
KOTH TERMINAL. HAVE A TEMPORARY MVFR DECK AT KOTH FOR A FEW HOURS
THIS MORNING, BUT EXPECT VFR MID-LATE MORNING AND THIS AFTERNOON
BEFORE MVFR STRATUS RETURNS ~03Z. ALSO, GUSTY NORTH WINDS TO ABOUT
30 KT CAN BE EXPECTED THERE THIS AFTERNOON. LIFR CIGS/FOG HAVE CREPT
NORTHWARD TO BROOKINGS. THESE SHOULD BURN OFF BY AROUND 18-19Z.
INLAND, PATCHY VALLEY FOG IS PRESENT IN THE LOWER KLAMATH RIVER
VALLEY WHERE THUNDERSTORMS PRODUCED HEAVY RAINFALL YESTERDAY.
ELSEWHERE, VFR IS EXPECTED...BUT ISOLATED THUNDERSTORMS MAY DEVELOP
THIS AFTERNOON AND EVENING EAST OF A LINE FROM ABOUT WINTER RIM TO
NORTHERN CALIFORNIA'S MARBLE MOUNTAINS. SPILDE

&&

.MARINE...UPDATED THURSDAY 10 JULY 500 AM PDT...HIGH PRESSURE
OFFSHORE AND A THERMAL TROUGH ALONG THE SOUTHERN OREGON COAST WILL
BRING MODERATE NORTH WINDS TODAY WITH STEEP TO VERY STEEP SEAS
OVER THE WATERS. HIGHEST SEAS AND STRONGEST WINDS WILL BE SOUTH OF
CAPE BLANCO. THE THERMAL TROUGH WILL WEAKEN TONIGHT THROUGH
SATURDAY RESULTING IN DECREASING WINDS AND SEAS, BUT WILL
REDEVELOP SUNDAY AND STRENGTHEN MONDAY. SPILDE

&&

.FIRE WEATHER...FORCING FOR THUNDERSTORMS IS WEAK TODAY, BUT
ISOLATED DIURNAL ACTIVITY MAY DEVELOP AGAIN IN NORTHERN CALIFORNIA
AND OVER THE EAST SIDE THIS AFTERNOON AND EVENING. LATE TONIGHT
THROUGH FRIDAY REMAINS A KEY PERIOD TO WATCH CLOSELY AS A NEGATIVELY
TILTED TROUGH SWINGS NORTHWARD ALONG THE NORCAL COAST AND SHORT WAVE
ENERGY ARRIVES FROM THE SOUTH AND EAST (SIERRA MOUNTAINS). MUCH WILL
DEPEND ON THE TIMING. MODELS ARE SHOWING MONSOONAL MOISTURE ARRIVING
INTO NORTHERN CALIFORNIA BY AROUND 12Z FRIDAY, THEN SPREADING ACROSS
SOUTHWEST OREGON FRIDAY MORNING AND AFTERNOON. MODELS SUGGEST MUCH
OF THE INSTABILITY COULD BE ELEVATED AND JET ENERGY AT 250 MB WILL
MOVE INTO THE AREA WHICH COULD RESULT IN MORE NUMEROUS STORMS.
STEERING WINDS ARE EXPECTED TO BE FROM THE SOUTH AND SOUTHEAST WHICH
IS A FAVORABLE FLOW TO GET STORMS TO SPREAD OUT OVER THE VALLEYS
WEST OF THE CASCADES. FOR NOW, HAVE HELD OFF ON ANY WATCHES DUE TO
THE TIMING UNCERTAINTY. WILL LET DAY SHIFT TAKE A LOOK AT THE 12Z
MODEL RUNS TO DECIDE IF ANY HIGHLIGHTS ARE NECESSARY. SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT
     THIS EVENING FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT FRIDAY
     FOR PZZ370-376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THIS MORNING FOR PZZ376.

MAS/FJB

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:19 PM PDTSpecial Weather StatementMFRSiskiyou41 min
Jul 9, 6:02 PM PDTSevere Thunderstorm WarningMFRSiskiyou28 min

Nearby

Red Flag Warnings in Oregon, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.